Institutional Repository UDD

Subcutaneous lipoatrophy and skin depigmentation secondary to TMJ intra-articular corticosteroid injection

Show simple item record

dc.contributor.author Skármeta, Nicolás
dc.contributor.author Hormazábal, Fernando
dc.contributor.author Alvarado, Juan
dc.contributor.author Rodriguez, Ana
dc.date.accessioned 2018-01-17T12:15:43Z
dc.date.available 2018-01-17T12:15:43Z
dc.date.issued 2017
dc.identifier.citation J Oral Maxillofac Surg. 2017 Dec;75(12):2540.e1-2540.e5 es_CL
dc.identifier.uri http://dx.doi.org/10.1016/j.joms.2017.07.174 es_CL
dc.identifier.uri http://hdl.handle.net/11447/1905
dc.description.abstract Chronic orofacial pain is a complex multidimensional experience that produces disability and impairment of normal mandibular function. Overall estimations of chronic orofacial pain prevalence are 7 to 11% of the general population. Temporomandibular disorders (TMDs) are one of the most prevalent chronic orofacial pain conditions, with temporomandibular joint (TMJ) arthralgia accounting for 30.1% of TMD patients. Interventional procedures are often used in pain and palliative medicine to achieve reasonable and cost-effective pain relief. The use of intra-articular corticosteroids in relieving arthralgia and improving joint function has been well documented. We present the clinical case of an 84-year-old female patient who presented to the Hospital del Salvador orofacial pain service with preauricular pain, limited range of motion, provoked pain at palpation, and decreased function in the preauricular region. In accordance with the DC/TMD criteria, left TMJ arthralgia and degenerative joint disease was diagnosed and was later corroborated by cone beam computed tomography. An intra-articular injection of 10 mg of methylprednisolone was prescribed, and the patient underwent the procedure in accordance with Hospital del Salvador's intra-articular injection protocol. The patient underwent the intervention without any inconvenience. At the 3-week follow-up visit, the patient presented with a depigmented depression zone adjacent to the site of injection. After echotomography, we concluded that the patient had developed skin depigmentation and subcutaneous lipoatrophy related to the intra-articular injection of methylprednisolone. To the best of our knowledge, this is the first report of this complication secondary to an interventional procedure in the TMJ. Clinicians should be aware of, and patients must be advised of, this rare complication before an intra-articular intervention. es_CL
dc.format.extent 6 es_CL
dc.language.iso en_US es_CL
dc.publisher Elsevier es_CL
dc.subject Anti-Inflammatory Agents es_CL
dc.subject Arthralgia es_CL
dc.subject Hypopigmentation es_CL
dc.subject Lipodystrophy es_CL
dc.subject Methylprednisolone es_CL
dc.subject Subcutaneous Fat es_CL
dc.subject Temporomandibular Joint Disorders es_CL
dc.title Subcutaneous lipoatrophy and skin depigmentation secondary to TMJ intra-articular corticosteroid injection es_CL
dc.type Artículo es_CL


Files in this item

This item appears in the following Collection(s)

Show simple item record

Search DSpace


Browse

My Account